Mar 12, 2011 - 3:24 am
Hey... I have a question... not sure if it is gender specific or not. But definitely, for anyone who has lost all the hair on their head because of chemo... have any of you ended up with extremely sensitive skin on your head? To the point it hurts and burns? I know I have developed a rash over all the sensitive parts of the skin and it's this rash/sensitive skin that is tender to the touch and burns.
Just before my hair started falling out, I could feel the skin on my head tingle. Not like a neuropathy or oxi tingle... but it was a tingle that then turned sensitive to the touch. My hair all fell out very quickly because of the Irinotecan, but it's the sensitive/burning skin that is now developing into a rash (almost looks like an allergy, but we don't think it is).
I stopped in at my GP today and asked him to look at it. He said it was very "interesting". Oh great, I have an interesting alien starlet head! He says that he's pretty sure that it's not the chemo doing weird things to my skin... so over the weekend he wants to treat it as a dermatology problem... and has prescribed a hydro-cortozone 2.5% cream to see if this will clear it up over the weekend. (side note... when I went to my pharmacy, they didn't have any and I was really starting to fade... so they told me to go home and relax, the pharmacist would mix me up a bottle and then they would deliver it to me this evening between 5-7pm... free service. I thought that was mighty good customer service). Anywho... I've been putting the cream on since I got it and it feels great when I put it on... but within an hour or so, it is burning again.
I'm sure it's some kind of allergy or reaction to a med... but just wondering if anyone else has experienced this?